Klarihist intended for treatment of allergic rhinitis and urticaria. Klarihist Syrup contains the active ingredient loratadine, which belongs to the group of medicines called “antihistamines”. Each calibrated teaspoon (5 ml) contains: Loratadine 5 mg.
How Should You Use Klarihist Syrup?
Adults and children over 12 years of age: 2 teaspoons (10 ml), once a day, with or without food.
The dosage for children aged 2-12 is by weight:
- Body weight over 30 kg: 2 teaspoons (10 ml), once a day, with or without food.
- Body weight of 30 kg or less: one teaspoon (5 ml), once a day, with or without food.
Klarihist Syrup is not intended for children under two years of age.
Adults and children with severe liver problems:
- Adults and children weighing over 30 kg: 2 teaspoons (10ml), once every other day, with or without food.
- Children weighing 30 kg or less: one teaspoon (5 ml), once every other day, with or without food.
Nonetheless, you should refer to your doctor or pharmacist before taking this medicine.
- Be sure to measure the dose with a measuring teaspoon or with a special measuring cup, dropper, etc.
- Do not exceed the recommended dose.
- If you accidentally took a higher dosage, refer to your doctor or pharmacist immediately.
- If you accidentally took a higher dosage, refer to your doctor or pharmacist immediately.No severe problems are expected, but you may suffer from a headache, rapid heartbeat, or feeling of sleepiness.
- If you took an overdose, or if a child has accidentally swallowed the medicine, immediately refer to a doctor or proceed to a hospital emergency room and bring the package of the medicine with you.
- If you forgot to take Klarihist Syrup: If you forgot to take this medicine at the required time, take a dose as soon as you remember and consult a doctor. Never take a double dose.
- Do not take medicines in the dark! Check the label and the dose each time you take a medicine. Wear glasses if you need them.
- If you have further questions regarding use of this medicine, consult a doctor or pharmacist.
Klarihist syrup – FAQ
What is the exact dosage of Klarihist syrup for a 4 month old child? How many days should it be given?
Klarihist Syrup is a 24 hour antihistamine (allergy medication) for children. It should NOT be given to children under 2 years of age, it could damage their liver and even cause liver failure. Babies under 6 months old should never be given any medications unless a doctor tells you to give it to them. This is because the baby’s liver is still growing after they are born. The liver is what filters the blood and any medicine could harm the liver.
If you think that your baby has an allergy (runny nose, sneezing, itching and sometimes coughing), so bad that they need medicine, then the baby needs to see a doctor. Do not try to treat infant allergies at home.
What is the daily dosage of Klarihist syrup for cats?
Do not give Klarihist syrup to your cat, unless your veterinarian advise you to to so. Some Human medicines may contain additives which is toxic if given to cats. Humans and cats are NOT the same and what is OK for human may kill cat. Generally Klarihist has only been shown to help in cats with insect bite and vaccine reactions, it will not help to relieve general allergies so make sure what you are trying to treat. ask your veterinarian what dosage he/she recommends, the dosage depends on many factors (cats age/ weight / health status). The only person who can tell you what is safe and effective is a veterinarian.
Does Klarihist Syrup Control Cough?
Klarihist, is an antihistamine, a drug that relieves allergic responses. So it will control cough that is due to allergies — like if you’re in dust or pollen that is causing a stuffy or runny nose, drippy or clogged sinuses and cough.
Klarihist is not good for cough that is due to respiratory tract infection, such as pneumonia or bronchitis, because it dries up mucus or sputum that is helping you expel the mucous out of the trachea, bronchi, and lungs. in these cases Klarihist makes the mucus drier and thicker; which make the cough get worse. The common medicines used for those coughs is a mucus-thinning drug, such as called guaifenesin (brand name: Mucinex).
If you have a fever along with your cough, or if you are coughing up “mucus /sputum”, an antihistamine, such as Klarihist syrup, is not what you need. Drinking lots of fluids and seeing a doctor if symptoms persist beyond a couple or 3 days is a good idea.
Klarihist syrup can be useful, in managing symptoms of colds and minor upper respiratory infections, as it can help slow down the nose irritation and a cough that is due to the nose drips to the back of your throat.
|Do not use this medicine if: You are sensitive (allergic) to loratadine or to any of the other ingredients in this medicine|
Do not be alarmed when reading the list of side effects. You may not suffer from any of them. The most common side effects reported by adults and children over 12 years of age are:
- increased appetite
- difficulty sleeping
The most commonly reported side effects in children aged 2 to 12 years old are:
Very rare side effects (may affect up to 1 in 10,000 people) have also been seen during the marketing of loratadine:
- severe allergic reaction (including swelling)
- accelerated or irregular heartbeat
- dry mouth
- digestive system disturbances
- liver problems
- hair loss
The frequency of the following side effect is not known:
- weight gain
Special warnings regarding use this medicine
Before treatment with Klarihist syrup, tell your doctor or nurse if:
- You have liver disease.
- You are scheduled to have any skin tests for allergies. Do not take Klarihist syrup for two days before these tests. This is because the medicine may affect the test results.
If any of the conditions described above apply to you or if you are not sure, consult your doctor, pharmacist, or nurse before taking Klarihist.
If you are taking, or have recently taken, other medicines, including non-prescription medicines and nutritional supplements, tell the attending doctor or pharmacist.
Pregnancy and breastfeeding
There is not enough information regarding the safety of use of the medicine during pregnancy; therefore, use of Klarihist Syrup during pregnancy is not recommended. Nonetheless, the doctor will instruct you to use Klarihist Syrup during pregnancy when he decides that the benefit outweighs the potential risks to the unborn baby.
The active ingredient in the medicine, loratadine, is secreted into breast milk and harm to newborns or babies cannot be ruled out. Therefore, avoid using the medicine when breastfeeding.
Driving and operating machinery
At the recommended dosage, Klarihist Syrup is not expected to cause drowsiness or decreased alertness. Nevertheless, very rarely, some people feel drowsy, which may affect their ability to drive or operate machinery.
Use of the medicine and food
Water or any other fluid is not needed to swallow the syrup. Klarihist Syrup can be taken with or without food.
Use of the medicine and alcohol consumption
Klarihist Syrup has not been shown to increase the effects of alcoholic beverages.
Do not give Klarihist Syrup to children and infants under two years of age.
كلاريهست ٥ ميلليجرام شراب – مضاد الهيستامين مرة واحدة يومياً
How Should Klarihist Syrup Be Stored?
- Avoid poisoning! This medicine and any other medicine should be kept in a safe place out of the reach and sight of children and/or infants in order to avoid poisoning. Do not induce vomiting without explicit instruction from the doctor.
- Do not use Klarihist Syrup after the expiry date (exp. date) that appears on the package. The expiry date refers to the last day of that month.
- Do not take this medicine if you notice any change in the appearance of the syrup.
- Storage conditions: Store below 25°C. Do not freeze.
- Keep the bottle in the outer carton to protect from light.
- After first opening, the syrup is stable for one month.
- Do not throw medicines into the wastewater or household waste bin. Ask the pharmacist how to dispose of medicines no longer in use. These measures will help protect the environment.
Our goal is to provide you with the most relevant and up-to-date information. However, because pharmaceutical products affect each person differently, we cannot guarantee that this article includes all the information you should know, and you should always consult your doctor, pharmacist or health provider. Copyright: “All rights reserved (c) pharmacia1 .com” – Contact us via the contact form, or simply write a comment at the bottom of the page. ATC code: R06AX13. oral tablets.